Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 16, 2013, 1:03 PM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 17, 2013, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 1:03 PM PDT (20:03 UTC)
- In effect from
- Sep 17, 2013, 11:00 AM PDT
- Expired
- Sep 17, 2013, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2813 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WWUS75 KLKN 162003 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 103 PM PDT MON SEP 16 2013 NVZ035-040-041-171415- /O.NEW.KLKN.WI.Y.0015.130917T1800Z-130918T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 103 PM PDT MON SEP 16 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...FROM 11 AM TO 9 PM PDT TUESDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...BLOWING DUST. ADDITIONALLY...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
3 follow-up statements
976 WWUS75 KLKN 170911 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 211 AM PDT TUE SEP 17 2013 NVZ035-040-041-180315- /O.CON.KLKN.WI.Y.0015.130917T1800Z-130918T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 211 AM PDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...FROM 11 AM TO 9 PM PDT TUESDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...BLOWING DUST. ADDITIONALLY...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
472 WWUS75 KLKN 172103 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT TUE SEP 17 2013 NVZ035-040-041-180400- /O.CON.KLKN.WI.Y.0015.000000T0000Z-130918T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 203 PM PDT TUE SEP 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...UNTIL 9 PM PDT TUESDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...BLOWING DUST. ADDITIONALLY...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
958 WWUS75 KLKN 180349 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 849 PM PDT TUE SEP 17 2013 NVZ035-040-041-180500- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-130918T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 849 PM PDT TUE SEP 17 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... A FEW SPOTS MAY STILL SEE GUSTY WINDS THROUGH MIDNIGHT BUT OVERALL CONDITIONS WILL BE MUCH LESS WINDY. THE WIND ADVISORY IS EXPIRED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 16, 10:02 AM PDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 16, 10:02 AM PDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1002 AM PDT MON SEP 16 2013 .SYNOPSIS...A DRY PATTERN IS ON DECK FOR THIS WEEK. EXPECTING A WIND EVENT OVER CENTRAL NEVADA ON TUESDAY. THURSDAY MORNING WILL BE VERY COLD ESSPECIALLY OVER ELKO COUNTY...WHERE THE TEMPERATURES WILL DIP BELOW FREEZING. && .UPDATE...A FRONT IS MOVING INTO THE WESTERN US AND STRONG WINDS ARE ANTICIPATED TOMORROW. EXPECTING A MAJOR WIND EVENT OVER PORTIONS OF CENTRAL AND NORTHERN NV. THE UPDATE IS FOR THE ISSUANCE OF THE FIRE WEATHER WATCH OVER CENTRAL NEVADA. && .PREV DISCUSSION... /ISSUED AT 247 AM / SYNOPSIS...DRY PATTERN SETTING UP THIS WEEK...THE ONLY EXCEPTION WILL BE SOME ISOLATED THUNDERSTORMS ACROSS EXTREME NORTHERN NEVADA NEAR THE OREGON AND IDAHO BORDERS TUESDAY AFTERNOON AND EVENING. COOLER MORE FALL LIKE CONDITIONS WILL ARRIVE ON WEDNESDAY WITH HIGHS IN THE 70S AND MUCH COOLER MORNINGS BY THURSDAY WITH LOWS IN THE 30S EXPECTED. A BRIEF WARM UP BY THE END OF THE WEEK BEFORE ANOTHER COLD FRONT COOLS THE AREA BY NEXT WEEKEND. SHORT TERM...TODAY THROUGH TUESDAY. DRY AND STABLE CONDITIONS TODAY SO NO CONVECTION EXPECTED AS SOUTHWESTERLY DOMINATES THE GREAT BASIN. ONLY WEATHER TO SPEAK OF WILL BE BREEZY WINDS ACROSS CENTRAL NEVADA. TUESDAY WINDS WILL INCREASE ACROSS MUCH OF THE AREA ESPECIALLY THROUGH CENTRAL AND EASTERN NEVADA AHEAD OF A COLD FRONT AS THE PRESSURE GRADIENT TIGHTENS. WINDS WILL APPROACH ADVISORY LEVELS ACROSS NORTHERN NYE...WHITE PINE AND PORTIONS OF EUREKA AND ELKO COUNTIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE OREGON AND IDAHO BORDER AS MOISTURE INCREASES AND LI'S APPROACH -1. LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MAIN STORY FOR THE LONG TERM WILL BE THE TROUGH/COLD FRONTAL PASSAGE TUESDAY NIGHT INTO WEDNESDAY. SHOWERS SHOULD BE ENDING ACROSS NORTHERN NEVADA WEDNESDAY MORNING WITH DRY CONDITIONS PREVAILING. AFTERNOON HIGHS ARE EXPECTED TO BE ON THE COOL SIDE WITH MANY LOCALES SEEING TEMPERATURES IN THE UPPER 60S TO LOW 70S IN THE VALLEYS. DRY AIR OVER THE FORECAST AREA...ALONG WITH GOOD RADIATIONAL COOLING...COULD HELP BRING THE TEMPERATURES DOWN INTO THE LOW TO MID 30S. THE POPULATED AND COOLER PLACES IN ELKO...WHITE PINE...AND LANDER/EUREKA COUNTIES MAY NEED HEADLINED FROST/FREEZE PRODUCTS FOR THURSDAY MORNING AND THIS WILL NEED TO BE WATCHED. ON THURSDAY A SHORTWAVE RIDGE AXIS IS PROGGED TO PASS ACROSS NORTHERN NEVADA FOR THE AFTERNOON...HELPING TO BUMP UP THE AFTERNOON HIGHS A BIT OVER WEDNESDAY. WINDS ARE EXPECTED TO BE LIGHT. THE RIDGE WILL BE SHORT-LIVED...MOVING EAST DURING THE OVERNIGHT PERIOD. UPPER LEVEL STORM SYSTEM IS ANTICIPATED TO BE OFF THE PACIFIC NORTHWEST COAST FRIDAY. TEMPERATURES IN THE AFTERNOON SHOULD BE WARM OUT AHEAD OF THE SYSTEM...WITH SURFACE WINDS INCREASING TO BREEZY TO WINDY. ISOLATED SHOWERS ARE POSSIBLE WELL INTO THE NORTHWEST PORTION OF THE FORECAST AREA. BY SATURDAY AND SUNDAY...THE STORM SYSTEM SHOULD BE OFF THE COAST OF THE UNTIED STATES...WITH MODELS DEPICTING VARIOUS TIMING AND POSITION SOLUTIONS. HAVE WENT WITH AN AREA OF ISOLATED SHOWERS IN HUMBOLDT...WESTERN LANDER...AND WESTERN ELKO COUNTIES. BUT WILL WAIT FOR BETTER RUN-TO-RUN CONSISTENCY TO PUT ANYTHING MORE INTO THE GRIDS THAT FAR OUT. TEMPERATURES LOOK LIKE THEY WILL BE AT OR BELOW NORMAL FOR THIS TIME OF YEAR. AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. WINDS AT KTPH AND KELY TO INCREASE LATE MORNING AND AFTERNOON OUT AHEAD OF NEXT STORM SYSTEM WITH HIGHEST GUSTS AROUND 30-35 KNOTS. FIRE WEATHER...BREEZY WINDS ACROSS CENTRAL NEVADA TODAY HOWEVER HUMIDITIES WILL STAY ABOVE CRITICAL LEVELS. TUESDAY GUSTY WINDS ACROSS ALL FIRE ZONES...HOWEVER THE ONLY AREAS THAT MAY REACH CRITICAL HUMIDITY LEVELS WILL BE FIRE ZONES 457 AND 454 WITH THE BEST CHANCE IN FIRE ZONE 457. ISOLATED THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS FAR NORTHERN NEVADA NEAR THE OREGON AND IDAHO BORDERS. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY. && 97/97
In the hours before
Local storm report, Sep 16, 10:49 AM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1049 AM PDT MON SEP 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD WINNEMUCCA 40.97N 117.73W
09/04/2013 HUMBOLDT NV NEWSPAPER
NEWSPAPER RELAYED NUMEROUS REPORTS OF STREET FLOODING AND
DEBRIS IN MULTIPLE ROADWAYS IN AND AROUND WINNEMUCCA.
TIME ESTIMATED BASED OFF OF REPORT AND RADAR.
&&
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:29 AM PDT | Fire Weather Watch | LKN | 4 hr | |
| Sep 16, 1:11 PM PDT | Red Flag Warning | LKN | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.